Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 382, NWS Shreveport, LA

June 24, 2008Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2008, 2:56 PM CDT for Sabine County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2008, 2:56 PM CDT (19:56 UTC)
Expired
Jun 24, 2008, 3:45 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Sabine County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 24, 2:55 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE JUN 24 2008

.DISCUSSION...
WEAK UPPER LEVEL TROUGH FROM THE SOUTHERN PLAINS TO THE GULF OF
MEXICO WILL COMBINE WITH DEEPENING MOISTURE FROM THE GULF OVER
THE NEXT COUPLE DAYS. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE CWA...ESPECIALLY DURING THE UNSTABLE
AFTERNOON AND EVENING HOURS. HIGHEST POPS WILL BE ACROSS THE LAKES
REGION OF DEEP EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME...
WILL HOLD POPS TO CHANCE CATEGORY...BUT HAVE ALREADY SEEN DECENT
COVERAGE THIS AFTERNOON. WITH BLOCKING RIDGE OVER THE SOUTHERN
ROCKIES...THE TROUGH WILL BE SLOW TO MOVE. HOWEVER...THE GFS DOES
BEGIN TO SHIFT IT EAST BY FRIDAY. AFTER FRIDAY...THE MOISTURE AND
INSTABILITY WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE
SEVEN DAY FORECAST PERIOD...SO ISOLATED TO WIDELY SCATTERED POPS
LOOK WARRANTED. NO MAJOR CHANGES TO TEMPERATURES...BUT AREAS
RECEIVING RAIN AND ASSOCIATED CLOUDINESS...MAY BE LIMITED TO HIGHS
IN THE MID TO UPPER 80S. OTHERWISE...EXPECT HIGHS MOSTLY IN LOWER
90S. LOW TEMPS WILL BE MAINLY IN THE LOWER 70S IN RESPONSE TO
HIGHER DEWPOINTS.

&&

AVIATION...

SCT CONVECTION CONTINUES TO SLOWLY SPREAD N ACROSS DEEP E TX/WCNTRL
LA ATTM...WITH CONVECTION LIKELY REACHING THE I-20 CORRIDOR OF
E TX/NW LA BETWEEN 21-23Z. THUS...TAF AMENDMENTS MAY BE NEEDED FOR
THE TYR/GGG/SHV TERMINALS...SHOULD CONVECTION HOLD TOGETHER THROUGH
EARLY EVENING. ISOLATED CONVECTION WILL BE POSSIBLE FARTHER E ACROSS
NCNTRL LA AS WELL...BUT AM EXPECTING ALL CONVECTION TO DIMINISH
SHORTLY AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED
THROUGHOUT MUCH OF THE TAF PERIOD...ALTHOUGH PATCHY FG MAY DEVELOP
LATE IN AREAS WHERE RAIN FALLS THIS AFTERNOON...WITH 4-6SM VSBYS
POSSIBLE ACROSS NCNTRL LA/SCNTRL AR. SCT CU FIELD WILL DEVELOP WITH
HEATING ONCE AGAIN BETWEEN 15-17Z WEDNESDAY...WITH THE SEABREEZE
BECOMING ACTIVE ONCE AGAIN...AS SCT CONVECTION DEVELOPS ALONG THE
COAST AND SPREADS INLAND ACROSS E TX/NCNTRL LA AFTER 18Z. CONVECTION
SHOULD DIMINISH SHORTLY AFTER SUNSET ONCE AGAIN. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  91  72  90 /  20  30  20  20
MLU  70  92  70  89 /  20  30  20  20
DEQ  68  91  69  89 /  10  10  10  20
TXK  71  92  71  90 /  10  20  10  20
ELD  69  93  70  90 /  10  20  10  20
TYR  73  92  72  92 /  20  30  20  20
GGG  72  92  72  92 /  20  30  20  20
LFK  72  92  72  92 /  40  40  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Jun 24, 12:00 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 24 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS DEVELOPING ALONG THE NORTHERN GULF COAST OF
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WILL CONTINUE TO SPREAD NORTH
INTO EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON. ISOLATED STORMS
MAY PRODUCE HAIL...HIGH WINDS...AND HEAVY RAINFALL BUT MOST LOCATIONS
WILL HAVE TYPICAL SUMMER THUNDERSTORMS. THUNDERSTORMS PRODUCE
LIGHTNING WHICH IS A DANGEROUS AND DEADLY...SO IF YOU HEAR THUNDER...
REMEMBER THAT YOU CAN BE STRUCK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK
AND THROUGH THE WEEKEND AS THE REGION WILL BE IN A FAVORABLE PATTERN
FOR DEVELOPMENT. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:23 PM CDTSpecial Weather StatementSHVDe Soto52 min
Jun 24, 4:29 PM CDTSpecial Weather StatementSHVNatchitoches, Red River46 min
Jun 24, 5:20 PM CDTSpecial Weather StatementSHVBienville, Bossier, Red River40 min
Jun 24, 5:30 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle30 min
Jun 24, 6:03 PM CDTSevere Thunderstorm WarningSHVGrant, Winn27 min
Jun 24, 6:52 PM CDTSpecial Weather StatementSHVClaiborne, Jackson, Lincoln, Ouachita, Union53 min
Jun 24, 5:32 PM CDTSpecial Weather StatementSHVUnion58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.